Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 122, NWS La Crosse, WI

September 5, 2012La Crosse County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 5, 2012, 1:48 AM CDT for La Crosse County, Vernon County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 1:48 AM CDT (06:48 UTC)
Expired
Sep 5, 2012, 2:15 AM CDT
In force
27 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties La Crosse County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 11 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 2:00 AM CDTTSTM WND GST 452 E La Crosse, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 11:16 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3109 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS53 KARX 050648
SVRARX
WIC063-123-050715-
/O.NEW.KARX.SV.W.0122.120905T0648Z-120905T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 215 AM CDT

* AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM
  TREMPEALEAU TO BROWNSVILLE TO WAUKON...MOVING EAST AT 60 MPH. THESE
  STORMS CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CROSSE AND ONALASKA AROUND 155 AM...
  HOLMEN AND COON VALLEY AROUND 200 AM...
  WEST SALEM AROUND 205 AM...
  BANGOR AROUND 210 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4351 9122 4354 9125 4359 9123 4361 9127
      4366 9127 4377 9125 4385 9128 4398 9142
      4399 9132 4402 9134 4407 9131 4407 9091
      4373 9092 4363 9088 4342 9089 4342 9121
TIME...MOT...LOC 0648Z 270DEG 52KT 4399 9148 4365 9125
          4334 9138
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
3 follow-up statements
572 
WWUS53 KARX 050657
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
157 AM CDT WED SEP 5 2012

WIC063-123-050715-
/O.CON.KARX.SV.W.0122.000000T0000Z-120905T0715Z/
LA CROSSE WI-VERNON WI-
157 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN VERNON
AND LA CROSSE COUNTIES UNTIL 215 AM CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM BRICE PRAIRIE
TO COON VALLEY TO LANSING...MOVING EAST AT 60 MPH. THESE STORMS CAN
PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST SALEM AROUND 205 AM...
  BANGOR AROUND 210 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4351 9122 4354 9125 4359 9123 4361 9127
      4366 9127 4377 9125 4385 9128 4398 9142
      4399 9132 4402 9134 4407 9131 4407 9091
      4373 9092 4363 9088 4342 9089 4342 9121
TIME...MOT...LOC 0657Z 270DEG 52KT 4398 9129 4364 9107
          4333 9121
WIND...HAIL 60MPH <.50IN

$$

BOYNE
540 
WWUS53 KARX 050705
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT WED SEP 5 2012

WIC063-123-050715-
/O.CON.KARX.SV.W.0122.000000T0000Z-120905T0715Z/
LA CROSSE WI-VERNON WI-
205 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN VERNON
AND LA CROSSE COUNTIES UNTIL 215 AM CDT...

AT 200 AM CDT...A 45 MPH WIND GUST WAS RECORDED AT THE LA CROSSE 
NATIONAL WEATHER SERVICE OFFICE. 

AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HOLMEN TO COON
VALLEY TO LANSING...MOVING EAST AT 60 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  BANGOR AROUND 210 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4351 9122 4354 9125 4359 9123 4361 9127
      4366 9127 4377 9125 4385 9128 4398 9142
      4399 9132 4402 9134 4407 9131 4407 9091
      4373 9092 4363 9088 4342 9089 4342 9121
TIME...MOT...LOC 0703Z 270DEG 52KT 4401 9124 4364 9100
          4342 9117
WIND...HAIL 60MPH <.50IN

$$

BOYNE
089 
WWUS53 KARX 050717
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
217 AM CDT WED SEP 5 2012

WIC063-123-050727-
/O.EXP.KARX.SV.W.0122.000000T0000Z-120905T0715Z/
LA CROSSE WI-VERNON WI-
217 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VERNON AND LA CROSSE
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LAT...LON 4351 9122 4354 9125 4359 9123 4361 9127
      4366 9127 4377 9125 4385 9128 4398 9142
      4399 9132 4402 9134 4407 9131 4407 9091
      4373 9092 4363 9088 4342 9089 4342 9121
TIME...MOT...LOC 0705Z 270DEG 52KT 4400 9119 4363 9096
          4341 9113

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 11:45 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 4, 11:45 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 PM CDT TUE SEP 4 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
256 PM CDT TUE SEP 4 2012

MAIN FORECAST CONCERNS ARE ON CONVECTION THROUGH WEDNESDAY MORNING
AND ASSOCIATED SEVERE WEATHER POTENTIAL.

CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED A POTENT SHORTWAVE TROUGH OVER SOUTHERN SASKATCHEWAN INTO
EASTERN MONTANA...THEN NEAR ZONAL TO SLIGHT SOUTHWEST FLOW STREAMING
EAST INTO NEW ENGLAND. WITHIN THIS FLOW...A SHORTWAVE WAS PRESENT
OVER FAR WESTERN WISCONSIN...WITH SOME WEAK RIDGING RIGHT BEHIND IT
OVER MINNESOTA. MOSTLY SUNNY SKIES AFTER THE FOG BURNED OFF THIS
MORNING HAS ALLOWED FOR STRONG HEATING ACROSS THE AREA. WITH 12Z
RAOBS HAVING 850MB TEMPS AROUND 18C...TEMPERATURES HAVE CLIMBED INTO
THE MID TO UPPER 80S. DEWPOINTS REMAIN MUGGY FOR THIS TIME OF
YEAR...IN THE MID 60S TO AROUND 70. THE COMBINATION OF THE
TEMPERATURES AND DEWPOINTS HAS RESULTED IN MLCAPE VALUES OF
2000-3000 J/KG WITH LITTLE CIN. AT THE SURFACE...LOW PRESSURE WAS
NEAR AITKIN MN WITH A DRY-LINE ARCING THROUGH NORTHWEST WI INTO
SOUTHEAST MN. PLENTY OF CUMULUS GOING UP AHEAD OF THIS DRY LINE.
STORMS ARE EXPECTED TO DEVELOP IN THE NEXT HOUR OR TWO OUT OF THIS
CUMULUS FIELD. BIG CONCERN FOR SEVERE WEATHER IS WIND GIVEN
MID-LEVEL DRY AIR PRESENT...SEEN ON BOTH WATER VAPOR AND THE 12Z MPX
SOUNDING.  TO THE WEST...FAIRLY QUIET ACROSS THE DAKOTAS AHEAD OF
THE POTENT TROUGH. HOWEVER...ANOTHER SURFACE LOW HAS DEVELOPED AHEAD
OF IT NEAR PIERRE. IN ADDITION... GOES PRECIPITABLE WATER IMAGERY
SHOWS MOISTURE BEGINNING TO SURGE TO THE NORTHWEST THROUGH EASTERN
NEBRASKA AHEAD OF THE SURFACE LOW/UPPER TROUGH.

REST OF THE AFTERNOON...ASSUMING CONVECTION FIRES IN THE CUMULUS
FIELD...WHICH IS INDICATED BY MANY MESO-MODELS...EXPECTING IT TO
PROPAGATE EAST-SOUTHEAST QUICKLY DURING THE NEXT FEW HOURS. THIS IS
DUE TO THE DRY MID LEVEL AIR ALLOWING FOR RAPID MOVING OUTFLOW AS
WELL AS THE MAIN SHORTWAVE ACCOMPANYING IT SHIFTING INTO EASTERN
WISCONSIN BY 00Z. THEREFORE...THINKING THE SEVERE THREAT AND
PROBABLY MUCH OF THE PRECIPITATION WILL END BY 00Z. ONLY CAVEAT
COULD BE IN FAR SOUTHWEST WI AND FAR NORTHEAST IA WHERE THERE ARE
HINTS THE TAIL END OF CONVECTION COULD STALL OUT. KEPT SOME HIGHER
CHANCES OF PRECIPITATION DOWN THERE JUST IN CASE.

TONIGHT AND WEDNESDAY...THE POTENT SHORTWAVE OVER EASTERN MONTANA IS
FORECAST TO MOVE INTO WESTERN MINNESOTA BY 12Z WEDNESDAY. AS THIS
OCCURS...THE MOISTURE SEEN LIFTING UP THROUGH EASTERN NEBRASKA RIGHT
NOW IS GOING TO GET ISENTROPICALLY LIFTED UP TOWARDS US. SO AFTER
SOME BRIEF SHORTWAVE RIDGING AND SUBSIDENCE THIS EVENING...ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS LOOKS LIKELY. DEVELOPMENT MAY
OCCUR SOUTH OF I-90 AS EARLY AS 03Z AS SUGGESTED BY THE 04.12Z
NAM/GFS. BETTER POTENTIAL FOR PRECIPITATION FOR THE ENTIRE AREA IS
AFTER MIDNIGHT AS THE SHORTWAVE APPROACHES AND 850MB MOISTURE
TRANSPORT REALLY INCREASES. MID-LEVEL FLOW IS NICELY DIFFLUENT TOO
AHEAD OF THE WAVE...AIDING IN FORCING. MCS DEVELOPMENT IS CERTAINLY
POSSIBLE...AS NOTED BY THE 04.12Z ECMWF/UKMET/CANADIAN/NAM.
REGARDING SEVERE CONCERN...1-6KM SHEAR VALUES VARY FROM MODEL TO
MODEL. NAM IS ON THE ORDER OF 30-40 KT WHILE THE GFS IS 20-30KT. THE
NAM WOULD DEFINITELY GIVE A SEVERE WEATHER CONCERN...WITH BOTH HAIL
AND DAMAGING WINDS POSSIBLE. THE GFS NOT AS MUCH SO. THEREFORE...
THINK THE SPC\S DAY 1 OUTLOOK SLIGHT RISK IDEA IS APPROPRIATE. A BIG
NOTE...THERE IS A POSSIBILITY MCS DEVELOPMENT COULD OCCUR FARTHER
SOUTH SAY MORE OVER IOWA. IF IT DOES...CORFIDI VECTORS WOULD TAKE IT
SOUTHEAST...LIMITING SOME OF THE CONVECTIVE ACTIVITY OVER THE
FORECAST AREA. SHORTWAVE TROUGH IS PROGGED TO HEAD EAST TO CENTRAL
UPPER MICHIGAN AND LAKE MICHIGAN BY 18Z...ALLOWING STRONG ISENTROPIC
DESCENT TO FILTER INTO THE AREA AND CLEAR OUT THE
PRECIPITATION/CLOUDS. COLD FRONTAL BOUNDARY TOO LOOKS TO BE THROUGH
THE AREA AROUND 18Z. 850MB TEMPS FALL QUITE A BIT WITH THE PASSAGE
OF THE TROUGH. THROUGH 12Z WEDNESDAY...THEY HOVER BETWEEN 18-20C. BY
00Z THURSDAY...THOUGH... THEY FALL TO 12-14C. THUS...ANTICIPATE A
COOLER DAY TOMORROW...MORE AROUND SEASONABLE NORMALS.

WEDNESDAY NIGHT AND THURSDAY...TROUGHING OVER THE FORECAST AREA AS A
RESULT OF THAT POTENT SHORTWAVE MOVING THROUGH WEDNESDAY LOOKS TO BE
SHORT-LIVED. THAT IS BECAUSE ANOTHER POTENT TROUGH IS PROGGED TO
DROP SOUTH INTO MONTANA BY 12Z THURSDAY. THERE WILL BE ENOUGH
SUBSIDENCE AND DRY AIR PERSISTING IN THE WAKE OF WEDNESDAY\S
SHORTWAVE SUCH THAT WEDNESDAY NIGHT STAYS DRY. AT THE SURFACE...A
HIGH PRESSURE RIDGE IS PROGGED TO BUILD INTO WESTERN PORTIONS OF THE
FORECAST AREA BY 12Z THURSDAY. GIVEN THE RIDGE POSITION...ENOUGH OF
A NORTHWESTERLY BREEZE SHOULD OCCUR TO PREVENT ANY FOG AT LEAST IN
THE MISSISSIPPI RIVER VALLEY. OTHER SMALLER VALLEYS LIKE THE
WISCONSIN MAY STILL BE SUSCEPTIBLE...THOUGH. COOLER NIGHT LIKELY
WITH WINDS LIGHTENING UP THROUGH THE NIGHT AS WELL AS CLEAR SKIES.
SOME OF THE TYPICAL COLD SPOTS COULD FALL INTO THE MID 40S. ON
THURSDAY...THAT POTENT TROUGH DIGS DOWN A LITTLE MORE THROUGH
MONTANA...SETTING UP WEST-SOUTHWEST MID LEVEL FLOW OVER THE AREA.
WITHIN THIS FLOW...THERE COULD BE A SHORTWAVE SKIMMING ACROSS
NORTHERN WISCONSIN IN THE AFTERNOON...BUT OTHERWISE MODELS DO NOT
SHOW ANY OTHER SHORTWAVES OF SIGNIFICANCE. HOWEVER..WITH THAT POTENT
TROUGH DIGGING A LITTLE MORE...IT SETS UP A 310-315K ISENTROPIC
LIFT/MID-LEVEL FRONTOGENESIS ZONE DOWNSTREAM ACROSS THE NORTHERN
PLAINS INTO OUR REGION. LOOKS LIKE ANY PRECIPITATION RESULTING FROM
THIS FORCING WILL STAY WEST OF OUR AREA...BUT AN INCREASE IN
MID/HIGH CLOUDS IS LIKELY...ESPECIALLY IN THE AFTERNOON. 850MB TEMPS
OF 12-14C COMBINED WITH A DECENT AMOUNT OF SUN AND THE DRY AIR
SHOULD ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID TO UPPER 70S.

THURSDAY NIGHT AND FRIDAY...THE POTENT TROUGH OVER MONTANA IS
FORECAST TO DIG SOUTHEAST DURING THIS PERIOD...BEING PUSHED BY
RIDGING DROPPING DOWN INTO SOUTH CENTRAL CANADA. BY 00Z SATURDAY...A
LONG WAVE TROUGH SHOULD EXTEND FROM NORTHEAST ONTARIO...INTO THE
FORECAST AREA AND INTO NEBRASKA. THE MAIN ISSUE WITH THIS POTENT
TROUGH COMING TOWARDS THE AREA IS WHERE DOES THE FRONTOGENESIS ZONE
AHEAD OF IT LAY UP...AND THUS THE ASSOCIATED PRECIPITATION. THE
04.00Z ECMWF KEPT THE BULK OF IT ACROSS IOWA THURSDAY NIGHT AND INTO
ILLINOIS AND MISSOURI ON FRIDAY...THUS FOR THE MOST PART OUR
FORECAST AREA ENDS UP DRY. THE 04.12Z NAM IS FARTHER NORTH...HAVING
PRECIPITATION FALL SOUTH OF INTERSTATE 94 AFTER MIDNIGHT THURSDAY
NIGHT AND FRIDAY. 04.12Z GFS IS A LITTLE MORE INTERESTING. THE MODEL
SUGGESTS SOME HIGHER LEVEL FRONTOGENESIS PRODUCING A BAND OF MOSTLY
LIGHT RAIN...WHICH SLOWLY DROPS SOUTH THROUGH THE AREA AFTER
MIDNIGHT THURSDAY NIGHT THROUGH FRIDAY. THESE BANDS SOMETIMES VERIFY
AND OTHER TIMES NOT. OVERALL...THE BULK OF THE PRECIPITATION IN THE
GFS FALLS TO THE SOUTH. IN ANY EVENT...ALL MODELS SUGGEST A NEED TO
INCREASE PRECIPITATION CHANCES UP TO 40 FOR NOW...MAINLY SOUTH OF
I-90. FURTHER REFINEMENTS WILL BE NEEDED AS WE GET CLOSER TO THIS
PERIOD. WITH MORE CLOUDS AS WELL AS COOLER AIR COMING IN WITH THE
UPPER TROUGH...ANTICIPATE THIS PERIOD TO BE MUCH COOLER THAN AS OF
LATE. THIS WILL BE ESPECIALLY TRUE ON FRIDAY AS 850MB TEMPS FALL TO
6-9C. HIGHS ON FRIDAY MAY GET STUCK IN THE 60S...ESPECIALLY IF IT
RAINS ALL DAY LIKE THE NAM.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
256 PM CDT TUE SEP 4 2012

04.12Z ECMWF/GFS/CANADIAN AND GFS ENSEMBLES ARE A LITTLE DIFFERENT
AMONGST EACH OTHER TODAY COMPARED TO YESTERDAY...MOSTLY WITH REGARDS
TO HANDLING WHETHER THE UPPER TROUGH COMING THROUGH THE FORECAST
AREA FRIDAY ENDS UP CLOSING OFF IN THE OHIO RIVER VALLEY.
INTERESTINGLY...THE 04.12Z ECMWF/CANADIAN AND GFS HAVE NOW
FLIP-FLOPPED WITH EACH OTHER...WITH THE ECMWF/CANADIAN NOW MORE
PROGRESSIVE AND THE GFS CLOSING OFF. FOR OUR AREA...THOUGH...WHICH
EVER SOLUTION PANS OUT REALLY DOESN\T MATTER...AS BOTH SCENARIOS
BUILD HIGH PRESSURE INTO THE FORECAST AREA FOR THE WEEKEND. SO MAYBE
AFTER A FEW LINGERING SHOWERS IN NORTHEAST IA/SOUTHWEST WI FRIDAY
NIGHT...EXPECT DECREASING CLOUDS AND DRY WEATHER FOR THE WEEKEND.
CERTAINLY LOOKS COOL COMPARED TO WHAT HAS BEEN SEEN RECENTLY...
THANKS TO 850MB TEMPS OF 6-8C ON SATURDAY AND 10-12C ON SUNDAY.
WOULD NOT BE SURPRISED IF SOME OF THE TYPICAL COLD SPOTS END UP
SEEING SOME UPPER 30S.

FOR EARLY NEXT WEEK...UPPER RIDGING OVER THE WESTERN U.S. IS
FORECAST TO BUILD UP INTO THE FORECAST AREA...BUT FLATTEN PRETTY
QUICKLY BY TUESDAY AS A SHORTWAVE TROUGH CROSSING SOUTHERN CANADA.
WILL SEE A WARM UP WITH THE RIDGING COMING IN...AT LEAST BACK TO
NORMAL. DRY CONDITIONS SHOULD CONTINUE AS WELL WITH THE HIGH
PRESSURE OVER THE WEEKEND BLOCKING GULF OF MEXICO MOISTURE RETURN.

&&

.AVIATION...
1145 PM CDT TUE SEP 4 2012

ANOTHER ROUND OF THUNDERSTORMS WILL IMPACT THE AREA AS AN
ORGANIZED MCS DRIVES ACROSS THE REGION BETWEEN 05-09Z. STRONG WINDS
WILL ACCOMPANY THE STORMS INITIALLY...LIKELY IMPACTING KRST BETWEEN
0530-07Z AND 07-08Z AT KLSE. THE STRONGEST WINDS COULD BE ON A
WEAKENING TREND AS THE STORMS REACH KLSE...HOWEVER.

SHRA/TS COULD LINGER THROUGH WED MORNING...BUT THE BULK OF THIS
ACTIVITY SHOULD HAVE EXITED EAST BY 18Z AS A COLD FRONT SWEEPS
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. TIMING IS ROUGHLY 16Z AT
KRST AND 18Z AT KLSE.

CLEARING FOR WED NIGHT...AND CONSIDERING THE RAINFALL...SOME
INGREDIENTS FOR FOG. AS OF NOW...THINK LOW LEVEL WINDS WILL BE
STIRRING TOO MUCH...THUS INHIBITING THE FOG. OF COURSE THIS WILL BE
RE-EVALUATED FOR LATER TAF ISSUANCES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
256 PM CDT TUE SEP 4 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...AJ
LONG TERM....AJ
AVIATION.....RIECK
Hazardous weather outlook, Sep 5, 12:19 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1219 AM CDT WED SEP 5 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-051000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1219 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...OVERNIGHT

MORE THUNDERSTORMS WILL MOVE IN FROM THE WEST OVERNIGHT...SOME OF
WHICH WILL BE STRONG TO SEVERE. DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL AND HEAVY RAIN ARE THE THREATS. IN ADDITION...SOME PARTS
OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...SPECIALLY FROM NEAR
LANSING IOWA TO AROUND LANCASTER WISCONSIN AND THE SOUTHEAST
CORNER OF WINNESHIEK COUNTY IOWA...RECEIVED CONSIDERABLE RAIN FROM
EARLIER STORMS. ADDITIONAL HEAVY RAINFALL IN THESE AREAS WOULD LIKELY
RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE ON GOING WEDNESDAY MORNING...WITH MOST OF THE
STORMS EXITING EAST BY EARLY AFTERNOON. A FEW STRONG TO SEVERE STORMS
CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AGAIN OVERNIGHT. RAINFALL REPORTS
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/ZT/AJ/RIECK

In the hours before

Local storm report, Sep 5, 1:13 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
113 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     TSTM WND GST     HARMONY                 43.56N 92.01W
09/05/2012  E50 MPH          FILLMORE           MN   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, Sep 5, 1:19 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     ROCHESTER               44.01N 92.48W
09/05/2012  M74.00 MPH       OLMSTED            MN   MESONET

&&

ADAMS
Local storm report, Sep 5, 1:33 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     TSTM WND GST     DECORAH                 43.31N 91.79W
09/05/2012  M40 MPH          WINNESHIEK         IA   AWOS

&&

ADAMS
Local storm report, Sep 5, 1:35 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
135 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     PLAINVIEW               44.17N 92.17W
09/05/2012  E50 MPH          WABASHA            MN   LAW ENFORCEMENT

&&

ADAMS
Local storm report, Sep 5, 1:42 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
142 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     7 N MABEL               43.62N 91.77W
09/05/2012  E55 MPH          FILLMORE           MN   PUBLIC

&&

ADAMS
Local storm report, Sep 5, 1:46 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     ROCHESTER               44.01N 92.48W
09/05/2012                   OLMSTED            MN   BROADCAST MEDIA

            TREES DOWN AND POWER OUTAGES IN NORTHWEST PART OF TOWN.

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:00 PM CDTSevere Thunderstorm WarningARXGrant60 min
Sep 4, 7:10 PM CDTSevere Thunderstorm WarningARXRichland65 min
Sep 4, 7:35 PM CDTSevere Thunderstorm WarningARXGrant70 min
Sep 4, 7:41 PM CDTTornado WarningARXGrant34 min
Sep 4, 8:09 PM CDTFlash Flood WarningARXCrawford, Grant6 hr
Sep 4, 8:51 PM CDTSevere Thunderstorm WarningARXGrant39 min
Sep 5, 1:51 AM CDTFlash Flood WarningARXGrant3 hr
Sep 5, 1:59 AM CDTFlash Flood WarningARXCrawford, Grant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.